# SDR UPS01834633

- Difficulty date: January 17, 2001
- Submitted: January 18, 2001
- Operation: Air carrier
- Aircraft: N715UP
- Make and model: Doug DC-8-71F
- Aircraft serial: 45915
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Rod End
- Part number: 5640832
- Condition: Broken
- Location: Nlg Door
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

INSPECTION TYPE:N/A, CLIMBING THRU FL260 AT 320 KIAS A SUDDEN DEAFENING NOISE ACCOMPANIED BY CONSIDERABLE VIBRATION STARTED.  SLOWING TO 200 KTS REDUCED THE NOISE AND VIBRATION TO TOLERABLE INTENSITY.  NO PRESSURIZATION PROBLEMS WERE NOTED.  VISUAL INSP THRU NOSE W/W VIEW PORT SHOWED ONLY MORE LIGHT THAN NORMAL.  CONCLUSION WAS AN OPEN NLG DOOR.  REMOVED AND REPLACED BROKEN NLG DOOR OPERATING MECHANISM AND UPPER RETRACT ROD ASSY PER M/M 32-22-02.  P/N 5640832-5, S/N ON UP16210, S/N OFF NSN P/N 3646504, S/N ON TAG 906792, S/N OFF NSN. CK''''D PER M/M 32-22-01.  JACKED AND SWUNG NOSE GEAR, OK.
